Bluebonnet08

Members
  • Content count

    134
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Bluebonnet08

  • Rank
    Advanced Member

Profile Information

  • Gender
    Female

Recent Profile Visitors

816 profile views
  1. Bluebonnet08

    IVs as a treatment

    I was just reading your other post - it sounds like you could benefit from them to help stabilize your symptoms. I live in a major city and there are two hydration clinics. I can just walk in and get them whenever I want to. I don't need a doctor's orders. However, that being said, my autonomic specialist, cardiologist, OB, & primary care physician have all at various times written me a script for IVs. With my cardiologist and autonomic specialist, I was able to get the IVs in their offices. I am not sure where you live, but you could look for a hydration clinic if you are in or close to a major city. Sometimes they are touted as "hangover" clinics, but the one I go to serves all kinds of people with all kinds of illnesses. If you don't have one that is close, it is very important to get a script from a doctor or specialist. They can sometimes do it in-office. There is a plethora of research on POTS & IVs so they would be remiss if they did not write a script for you.
  2. Bluebonnet08

    IVs as a treatment

    Does anyone get IVs as a treatment for their POTS? If so, how much and how often? Since I gave birth, I'm getting 500ML of lactated ringers 3 times a week. It seems to be helping quite a bit. I am still struggling with quite a bit of symptoms and severe fatigue, but I am much more functional than I was last postpartum without getting them.
  3. Bluebonnet08

    methyl folate & b12

    Thanks for the input! Is there a good brand that you could recommend and what amount should I start with? It's interesting that B vitamins seem to make the surges worse when the system is already reeved up. I've had that experience with many supplements as well. I am going to start on the methyl folate & B-12 and hope it makes a difference.
  4. Bluebonnet08

    Low iron.

    Yes, it seems like this may be common in people with POTS. I had extremely low ferritin when I had my worst symptoms. Research backs this up: http://n.neurology.org/content/82/10_Supplement/P1.034 https://www.ncbi.nlm.nih.gov/pubmed/23720007 The basic summary is that the optimal ferritin for those with POTS is 80 or above to improve symptoms. The reasoning behind this is due to the fact that iron is the building block for every neurotransmitter in the body/brain.
  5. Bluebonnet08

    Breastfeeding & POTS

    I just wanted to mention something that my lactation consultant had told me about. It's something called D-MER and it can cause depression, anxiety, or even agitation while breastfeeding, especially during the letdown. I mention this on this forum because it is a relatively new condition that is not understood, but may be caused in part by dehydration. I know many of us are dehydrated or fluid issues may be a problem, so it might be more common in those with POTS. I think I had this while breastfeeding my first; I had a much harder time than "normal" people and maybe this is why. This time around it seems easier. Just thought it might be good to bring up in case anyone was breastfeeding with POTS and might have these symptoms. It could explain part of it. https://d-mer.org/
  6. Bluebonnet08

    methyl folate & b12

    Has anyone had any experience taking methyl folate & methyl b-12? These were two of the supplements recommended by the CFS specialist that I see, but I was also hoping they might have a positive impact on the POTS symptoms as well. I am getting the MTHFR gene test as well.
  7. Bluebonnet08

    POTS pledge

    Awesome - I'm going to print this one out!
  8. Bluebonnet08

    POTS pledge

    Did you make this up? It's so good! I really like the line "my rock bottom is someone else's peak"... something to keep in mind when fighting this. It's all about perspective.
  9. Bluebonnet08

    MSA?

    Hey - I just did a quick search for these. Side effects for all are stomach problems, nausea, abdominal pain and fatigue/weakness. For depakote, I saw a side-effect is tremor. For rozarem a side-effect is worsening sleep problems. For gabapentin a side-effect is dry mouth. Even with D3 I had sleep disturbance if I didn't take it in the morning. I was on several medications that made my condition much worse. I am not saying the medications are the cause and there isn't another issue going on, but medications can definitely have side-effects, even if they didn't at first. You could discuss it with your doctor or do some more research into yourself. You may need to be on all of these or there may be another option or medication. Just something to consider. I wouldn't start/stop anything without a doctor's supervision though:)
  10. Bluebonnet08

    MSA?

    The twitching could be an electrolyte issue... or low magnesium? Have you seen a chiropractor?
  11. Bluebonnet08

    MSA?

    If I were you, I would get tested at an autonomic center. They are the only ones that can diagnose you, from my understanding. Maybe a cardiologist could, but autonomic centers are very skilled at understanding these disorders and running the proper tests. I don't know how a primary care physician could say something either way if they hadn't run the proper tests at an autonomic center? What medications are you on? Could any of them be contributing to some of the side-effects? From my understanding Sjorgen's can sometimes be missed in standard tests. The only 100% way to test it is through a lip biopsy from what I've read (I could be wrong here)... I would try to be really thorough with that due to the dry eyes/dry mouth. Once again, an autonomic center may be able to help you more with that. I had a really good experience at Sentara in Norfolk, VA.. they have a really good center there and I am going to Vanderbilt in October to do more testing. Have you done a full iron panel? I used to use "Deep Sleep", an herbal supplement to help with sleep. You can get it on amazon. It was the only thing that ever helped me with my sleep problems. As for the irritability, that could be a blood sugar issue... maybe cutting back on carbs/sugar... keeping your blood sugar stable with protein and fat can be helpful with dysautonomia. Irritability issues could also be hormonal... could you get a hormone panel? They could also be the result of a medication side-effect. I would wait to get more testing to try to figure out what is going on. At this point there are many things it could be. I know how easy it is to get scared, but you have to take it a step at a time. I'm sorry you are going through this. I know how scary it is. A few years ago, when trying to figure out the root cause of my POTs, I was given a mistaken diagnosis by a doctor... the diagnosis was for a horrible degenerative condition. I spent almost a year thinking I was going to have this horrible condition, only to see a specialist and find out that I did not have it at all!! I guess my point is to take it day by day. Just go only on the testing and results you have and keep fighting to get a logical answer from a specialist. Hang in there.
  12. Bluebonnet08

    BP now going low at night.

    I've had low blood pressure a lot. They say low blood pressure is technically anything under 90/60 with symptoms. I have had many, many readings with the top number in the 80s, even high 70s. I've had the bottom number in the 60s & low 50s. The best way to get it up fast is to chug 1-2 cups of water or gaterade. It should get it up fairly quickly. That's what has always been advised to me by doctors. I now get regular IVs and it keeps my blood pressure from falling quite as low.
  13. I used the "Deep Sleep" Herbal Supplement before I got pregnant. Was the only thing that helped me. You can get it on amazon.
  14. Bluebonnet08

    How do you cope with symptoms?

    I only ever had bradycardia after I gave birth. My cardiologist thought it was because of the fluid shifts... he advised getting 3 IVs a week until the bradycardia stabilized. It worked and I am not having the bradycardia anymore. Maybe you could try it. I got the iVs at a Hydration Clinic.
  15. That is so interesting! Thank you for sharing. My CO2 is always low on the lab tests. When I was having severe tachycardia, my cardiologist told me to breathe into a brown paper bag. It did seem to calm it down a bit, which would make sense if this study is correct, as that increases CO2. They are mainly proposing that low blood volume, low blood pressure, and low CO2 are causing POTS from what I understand? This could explain why IVs help to some extent, raising the blood volume and blood pressure. It also says exercise raises CO2 which is why some people feel better doing that. Maybe I didn't read it closely enough, but is it saying WHY our CO2 is low? What is the mechanism causing that? Also, what can we do to fix it? Would love to know that. I found this part interesting- it would explain why when we start to get into a crash state with multiple attacks, it further depletes us. In other words, once I get into a state that I start having attacks, it seems like more attacks come.... this explains why....: "Our study suggests that postural hyperventilation is not a compensatory mechanism for POTS; rather, it causes POTS. The respiratory pump (increased intra‚Äźabdominal and decreased intrathoracic pressures) does not improve CO in subjects with POTS14 because reduced blood volume and extrathoracic pooling of blood severely hamper venous return. On the contrary, if hyperpnea occurs at high operating lung volumes,53 thoracic blood volume may be even further reduced.54"